Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 66, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 9, 2016, 3:11 AM CDT for Phillips County, Rooks County, Smith County, Kansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2016, 3:11 AM CDT (08:11 UTC)
- Expired
- May 9, 2016, 3:34 AM CDT
- In force
- 23 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Phillips County, KS, Rooks County, KS, Smith County, KS
The radar
The Grand Island radar (KUEX), 100 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 11:56 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 411 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1901 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
406 WUUS53 KGID 090811 SVRGID KSC147-163-183-090845- /O.NEW.KGID.SV.W.0066.160509T0811Z-160509T0845Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 311 AM CDT MON MAY 9 2016 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ROOKS COUNTY IN NORTH CENTRAL KANSAS... EASTERN PHILLIPS COUNTY IN NORTH CENTRAL KANSAS... SOUTHWESTERN SMITH COUNTY IN NORTH CENTRAL KANSAS... * UNTIL 345 AM CDT * AT 310 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF KIRWIN...OR 13 MILES SOUTHEAST OF PHILLIPSBURG...MOVING NORTHEAST AT 30 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... PHILLIPSBURG...KENSINGTON...AGRA...KIRWIN...GLADE AND ATHOL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3951 9937 3991 9928 3978 9886 3946 9913 TIME...MOT...LOC 0810Z 207DEG 26KT 3958 9921 HAIL...1.00IN WIND...<50MPH $$ ADP
2 follow-up statements
302
WWUS53 KGID 090822
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
322 AM CDT MON MAY 9 2016
KSC163-090832-
/O.CAN.KGID.SV.W.0066.000000T0000Z-160509T0845Z/
ROOKS KS-
322 AM CDT MON MAY 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROOKS COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3957 9934 3991 9928 3978 9886 3957 9904
TIME...MOT...LOC 0822Z 212DEG 31KT 3970 9908
$$
KSC147-183-090845-
/O.CON.KGID.SV.W.0066.000000T0000Z-160509T0845Z/
PHILLIPS KS-SMITH KS-
322 AM CDT MON MAY 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR EASTERN PHILLIPS AND SOUTHWESTERN SMITH COUNTIES...
AT 322 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER KIRWIN...OR 13
MILES EAST OF PHILLIPSBURG...MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
KENSINGTON...AGRA...KIRWIN...GLADE AND ATHOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3957 9934 3991 9928 3978 9886 3957 9904
TIME...MOT...LOC 0822Z 212DEG 31KT 3970 9908
HAIL...1.00IN
WIND...<50MPH
$$
ADP324
WWUS53 KGID 090834
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
334 AM CDT MON MAY 9 2016
KSC147-183-090843-
/O.CAN.KGID.SV.W.0066.000000T0000Z-160509T0845Z/
PHILLIPS KS-SMITH KS-
334 AM CDT MON MAY 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PHILLIPS AND
SOUTHWESTERN SMITH COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
HASTINGS.
LAT...LON 3957 9934 3991 9928 3978 9886 3957 9904
TIME...MOT...LOC 0830Z 207DEG 26KT 3977 9903
$$
ADPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 1:56 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 9, 1:56 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 156 AM CDT MON MAY 9 2016 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 320 PM CDT SUN MAY 8 2016 SURFACE ANALYSIS SHOWS THE SURFACE LOW IN WESTERN KANSAS WITH A WARM FRONT EXTENDING TO THE EAST ACROSS NORTH CENTRAL KANSAS THIS AFTERNOON. NORTH OF THE FRONT WINDS ARE FROM THE EAST AND TO THE SOUTH OF THE FRONT WINDS ARE FROM THE SOUTH. SATELLITE IS STARTING TO SHOW A FEW CUMULUS STARTING TO DEVELOP. THE UPPER LOW IN THE NORTHERN HIGH PLAINS SENDS THE FIRST UPPER WAVE INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING. THE FRONT ACROSS NORTH CENTRAL KANSAS IS EXPECTED TO LIFT TO THE NORTH DURING THE EVENING. EXPECT THUNDERSTORMS TO DEVELOP IN THE VICINITY OF THE FRONT THIS AFTERNOON AND SPREAD ACROSS THE AREA DURING THE REST OF THE AFTERNOON AND EVENING. THE MUCAPE IS OVER 3000 J/KG THIS AFTERNOON AND INTO THE EVENING HOURS WITH BULK SHEAR OF 40 TO 50KTS. EXPECT THERE TO BE LARGE HAIL AND STRONG WINDS AS THE MAIN THREAT...BUT WITH THE FRONT LIFTING THROUGH THE SOUTHERN PART OF THE FORECAST AREA...THERE COULD BE ISOLATED TORNADOES AS WELL. THE TIMING OF THE STORMS HAS BEEN FAIRLY CONSISTENT WITH THE SHORT TERM MODELS THAT IT WILL BE LATE THIS AFTERNOON. THE MUCAPE DIMINISHES FAIRLY QUICKLY THIS EVENING AND EVEN THOUGH SOME THUNDERSTORMS WILL REMAIN INTO THE OVERNIGHT HOURS...THE SEVERE THREAT SHOULD END BY MIDNIGHT. THE BEST CHANCES OVERNIGHT WILL BE IN THE NORTHERN PART OF THE FORECAST AREA. THE UPPER LEVEL LOW MOVES TO THE EAST ACROSS SOUTH DAKOTA ON MONDAY.THERE COULD BE A FEW LINGERING THUNDERSTORMS MONDAY MORNING. THE NEXT WAVE FROM THE LOW MOVES INTO THE AREA MONDAY AFTERNOON. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS AS THIS WAVE MOVES THROUGH. THE MUCAPE IS OVER 4000 J/KG MONDAY AFTERNOON...BUT THE BULK SHEAR IS ONLY AROUND 20 KTS. A FEW OF THE STORMS COULD BE STRONG TO SEVERE...BUT THAT WOULD BE MAINLY TO THE EAST OF HIGHWAY 281. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 346 PM CDT SUN MAY 8 2016 OVERVIEW...THERE IS A PRETTY GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY EVENING/TUESDAY NIGHT...AND A FEW OF THESE REMAINING SHOWERS MAY LINGER INTO WEDNESDAY MORNING. THURSDAY AND FRIDAY WILL LIKELY BE DRY. WE WILL CARRY SOME LOW END CHANCES OF RAIN SHOWERS FOR NEXT WEEKEND. AT THIS POINT AM NOT VERY IMPRESSED WITH NEXT WEEKENDS RAIN CHANCES AND ODDS ARE CURRENTLY BETTER THAT WE WILL BE DRY...BUT WORTH KEEPING AN EYE ON. TUESDAY COULD BE THE WARMEST DAY WITH HIGHS IN THE 70S...WHILE WEDNESDAY THROUGH FRIDAY WILL SEE HIGHS FROM THE UPPER 60S TO LOWER 70S. WE DO EXPECT A COOL DOWN BY NEXT WEEKEND WITH HIGHS ONLY IN THE 60S AND CAN NOT RULE OUT SOME 50 DEGREE HIGHS IN SOME SPOTS BY SUNDAY. MONDAY NIGHT...MOST OF ANY THUNDERSTORMS FROM MONDAY AFTERNOON SHOULD QUICKLY SLIDE EAST OUT OF OUR FORECAST AREA BEFORE MIDNIGHT. GIVEN INSTABILITY AND SHEAR PROFILE CAN NOT RULE OUT A FEW SEVERE STORMS...BUT THE BETTER CHANCE FOR SEVERE STORMS WILL BE MONDAY AFTERNOON. TUESDAY...THE NEXT UPPER LOW WILL BE TRACKING EAST ACROSS THE NORTHERN PLAINS. THIS WILL SEND A COLD FRONT SOUTHEAST ACROSS NEBRASKA THROUGH THE DAY AND COULD HELP TO INITIATE THUNDERSTORMS BY LATE TUESDAY AFTERNOON OR EVENING. THUNDERSTORM CHANCES WILL CONTINUE TO INCREASE INTO TUESDAY NIGHT AS THE FORCING FROM THE UPPER TROUGH MOVE IN. THERE IS ENOUGH INSTABILITY EARLY ON IN THE AFTERNOON AND EVENING TO GET A FEW STRONGER STORMS AND CAN NOT RULE OUT AN ISOLATED SEVERE STORM. RAINFALL COULD BE RATHER WIDESPREAD WITH SOME HIGHER AMOUNTS OVER 1 INCH CERTAINLY POSSIBLE. WEDNESDAY...INSTABILITY IS LARGELY USED UP BY WEDNESDAY MORNING AND WILL JUST CALL FOR PRIMARILY RAIN AS THE SYSTEM EXITS OUR EASTERN FORECAST AREA. IT WILL BE A LITTLE COOLER BEHIND DEPARTING SYSTEM WITH HIGHS IN THE 60S. THURSDAY AND FRIDAY...A GOOD CHANCE OF BEING DRY BETWEEN SYSTEMS WITH HIGHS IN THE UPPER 60S AND LOWER 70S. SATURDAY AND SUNDAY...AN UPPER SYSTEM WILL TRACK ACROSS THE GREAT LAKES AND COOLER AIR WILL SPILL DOWN OUT OF CANADA INTO THE PLAINS. HIGHS COULD FALL INTO THE UPPER 50S AND 60S. THERE IS AT LEAST A SLIGHT CHANCE OF SOME RAIN...BUT WITH THE AIRMASS BEING OUT OF CANADA THE DEWPOINTS ARE RATHER LOW AND MOISTURE IS LACKING. THEREFORE...AM NOT VERY CONFIDENT IN WEEKEND RAIN CHANCES AT THIS TIME. && .AVIATION...(FOR THE 06Z KGRI/KEAR TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 155 AM CDT MON MAY 9 2016 THIS IS A FAIRLY LOW-CONFIDENCE FORECAST WITH REGARD TO CEILING AND PRECIPITATION TRENDS...AND TO A LESSER EXTENT VISIBILITY AND WINDS. WHILE VFR IS EXPECTED TO PREVAIL FOR BOTH CEILING/VISIBILITY AT LEAST THE MAJORITY OF THE TIME...BRIEF PERIODS OF ESPECIALLY MVFR CEILING AND/OR VISIBILITY ARE POSSIBLE BUT ARE VERY DIFFICULT TO PINPOINT IN TIME. OTHERWISE...WHILE THE THREAT FOR STRONGER THUNDERSTORM ACTIVITY HAS LARGELY WANED THROUGH THE FIRST HALF OF THE PERIOD...WILL MAINTAIN A "VICINITY THUNDERSTORM" (VCTS) MENTION THROUGH 12Z TO ACCOUNT FOR AREAS OF WEAKER/MORE ISOLATED ACTIVITY. MOST OF THE DAYLIGHT HOURS SHOULD BE RAIN/THUNDERSTORM FREE...BUT GIVEN THE POTENTIAL FOR AT LEAST ISOLATED THUNDERSTORM REDEVELOPMENT IN THE AREA MONDAY AFTERNOON/EVENING...BROUGHT A RETURN TO VCTS FROM 21Z ONWARD. AS FOR WINDS...UNLESS THUNDERSTORM OUTFLOW RESULTS IN BRIEF HIGHER SPEEDS...EXPECT PREVAILING SPEEDS TO AVERAGE NEAR/BELOW 10KT THE MAJORITY OF THE PERIOD. DIRECTION IS LIKELY TO BE SOMEWHAT VARIABLE ESPECIALLY IN THE PRESENCE OF RAINFALL...BUT VERY GENERALLY SHOULD AVERAGE BETWEEN EASTERLY AND SOUTHERLY MOST OF THE TIME. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...JCB LONG TERM...WESELY AVIATION...PFANNKUCH
Hazardous weather outlook, May 9, 1:04 AM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 104 AM CDT MON MAY 9 2016 KSZ005>007-017>019-091200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL- 104 AM CDT MON MAY 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...OVERNIGHT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 AM FOR ROOKS...OSBORNE...MITCHELL AND JEWELL COUNTIES. A FEW THUNDERSTORMS COULD STILL PRODUCE LARGE HAIL UP TO AROUND GOLF BALL SIZE...AND DAMAGING WIND GUSTS TO AROUND 60 MPH. IN ADDITION...OVERNIGHT RAINFALL AMOUNTS OF AT LEAST 1 TO 3 INCHES ARE POSSIBLE...WHICH COULD LEAD TO FLOODING OF MAINLY SMALL STREAMS AND RURAL ROADS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL REDEVELOP MONDAY AFTERNOON. SOME OF THESE STORMS MAY BE STRONG TO SEVERE EAST OF HIGHWAY 281...WITH HAIL NEAR THE SIZE OF QUARTERS AND WIND GUSTS AROUND 60 MPH. THESE THUNDERSTORMS ARE EXPECTED TO LINGER INTO MONDAY NIGHT. THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AFTERNOON INTO TUESDAY NIGHT. A FEW OF THESE STORMS COULD BE STRONG PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVIATION MAY STILL BE REQUIRED EARLY THIS MORNING. PLEASE RELAY ANY REPORTS OF LARGE HAIL...DAMAGING WINDS OR FLOODING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ039>041-046>049-060>064-072>077-082>087-091200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 104 AM CDT MON MAY 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF SOUTH CENTRAL NEBRASKA. .DAY ONE...OVERNIGHT. AT LEAST ISOLATED THUNDERSTORM ACTIVITY REMAINS POSSIBLE OVERNIGHT...ESPECIALLY WITHIN COUNTIES EAST OF THE HIGHWAY 281 CORRIDOR. ALTHOUGH THE THREAT FOR SEVERE WEATHER HAS DWINDLED SINCE EARLIER IN THE EVENING...A FEW STRONG STORMS WITH HAIL UP TO AROUND NICKEL SIZE AND WIND GUSTS UP TO AROUND 50 MPH CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL REDEVELOP MONDAY AFTERNOON. SOME OF THESE STORMS MAY BE STRONG TO SEVERE EAST OF HIGHWAY 281...WITH HAIL NEAR THE SIZE OF QUARTERS AND WIND GUSTS AROUND 60 MPH. THESE THUNDERSTORMS ARE EXPECTED TO LINGER INTO MONDAY NIGHT. THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AFTERNOON INTO TUESDAY NIGHT. A FEW OF THESE STORMS COULD BE STRONG PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION SHOULD NOT BE NEEDED OVERNIGHT...BUT ANY REPORTS OF POSSIBLE HAIL OR STRONG WINDS WOULD BE APPRECIATED. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH
In the hours before
Local storm report, May 9, 1:02 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
102 AM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 AM HAIL HUNTER 39.24N 98.40W
05/09/2016 M1.75 INCH MITCHELL KS LAW ENFORCEMENT
&&
PBEDALocal storm report, May 9, 1:14 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
114 AM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 AM HAIL 5 N VICTOR 39.32N 98.28W
05/09/2016 M0.88 INCH MITCHELL KS LAW ENFORCEMENT
&&
PBEDALocal storm report, May 9, 1:35 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
135 AM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 AM HAIL BELOIT 39.47N 98.11W
05/09/2016 E0.50 INCH MITCHELL KS LAW ENFORCEMENT
COPIOUS AMOUNTS OF DIME SIZE HAIL AT THIS TIME.
&&
PFANNKUCHSpecial weather statement, May 9, 1:57 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
157 AM CDT MON MAY 9 2016
KSZ019-090745-
MITCHELL KS-
157 AM CDT MON MAY 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR MITCHELL COUNTY UNTIL 245 AM
CDT...
AT 156 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HUNTER...OR 19 MILES SOUTHWEST OF BELOIT...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BELOIT...GLEN ELDER...TIPTON...ASHERVILLE...SIMPSON...HUNTER...SCOTTSVILLE
AND VICTOR.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTH CENTRAL KANSAS.
LAT...LON 3922 9849 3944 9849 3957 9813 3957 9793
3935 9793 3922 9830
TIME...MOT...LOC 0656Z 236DEG 22KT 3930 9839
ADPSpecial weather statement, May 9, 2:48 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
248 AM CDT MON MAY 9 2016
KSZ005-017-090815-
ROOKS KS-PHILLIPS KS-
248 AM CDT MON MAY 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROOKS AND SOUTHEASTERN
PHILLIPS COUNTIES UNTIL 315 AM CDT...
AT 248 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
STOCKTON...OR 23 MILES SOUTH OF PHILLIPSBURG...MOVING NORTHEAST AT 55
MPH.
PENNY SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PHILLIPSBURG...STOCKTON...KIRWIN...GLADE...SPEED AND WEBSTER STATE PARK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTH CENTRAL KANSAS.
LAT...LON 3929 9931 3939 9951 3980 9940 3970 9907
3957 9907 3957 9905 3952 9905
TIME...MOT...LOC 0748Z 213DEG 49KT 3941 9936
ADPSpecial weather statement, May 9, 3:01 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
301 AM CDT MON MAY 9 2016
KSZ006-007-090830-
JEWELL KS-SMITH KS-
301 AM CDT MON MAY 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEWELL AND CENTRAL
SMITH COUNTIES UNTIL 330 AM CDT...
AT 300 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GAYLORD...OR 27 MILES EAST OF PHILLIPSBURG...MOVING NORTHEAST AT 30
MPH.
PENNY SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SMITH CENTER...LEBANON...GAYLORD...ESBON...ATHOL...HARLAN...CEDAR AND
BELLAIRE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTH CENTRAL KANSAS.
LAT...LON 3966 9896 4000 9884 4000 9820 3957 9877
3961 9887
TIME...MOT...LOC 0800Z 215DEG 27KT 3968 9880
ADPThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:02 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 43 min |
| May 8, 7:06 PM CDT | Tornado Warning | GID | Phillips | 24 min |
| May 8, 7:15 PM CDT | Tornado Warning | GID | Osborne, Rooks | 30 min |
| May 8, 7:43 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks, Smith | 47 min |
| May 8, 7:45 PM CDT | Tornado Warning | GID | Osborne, Rooks | 30 min |
| May 8, 8:08 PM CDT | Tornado Warning | GID | Osborne | 37 min |
| May 8, 8:25 PM CDT | Areal Flood Advisory | GID | Osborne, Rooks | 5 hr |
| May 8, 8:28 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 47 min |
| May 8, 8:43 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne | 47 min |
| May 8, 9:28 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 47 min |
| May 8, 9:37 PM CDT | Special Weather Statement | GID | Jewell | 23 min |
| May 8, 9:42 PM CDT | Special Weather Statement | GID | Mitchell | 48 min |
| May 8, 9:57 PM CDT | Special Weather Statement | GID | Jewell | 48 min |
| May 8, 10:04 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 41 min |
| May 8, 10:17 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Rooks | 43 min |
| May 8, 10:25 PM CDT | Special Weather Statement | GID | Mitchell | 50 min |
| May 8, 10:48 PM CDT | Severe Thunderstorm Warning | GID | Osborne | 42 min |
| May 8, 10:51 PM CDT | Special Weather Statement | GID | Rooks | 39 min |
| May 8, 11:23 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne | 52 min |
| May 9, 12:04 AM CDT | Severe Thunderstorm Warning | GID | Mitchell | 41 min |
| May 9, 12:10 AM CDT | Severe Thunderstorm Warning | GID | Osborne, Rooks | 35 min |
| May 9, 12:42 AM CDT | Severe Thunderstorm Warning | GID | Mitchell, Osborne | 48 min |
| May 9, 12:44 AM CDT | Severe Thunderstorm Warning | GID | Mitchell | 14 min |
| May 9, 1:16 AM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 44 min |
| May 9, 1:41 AM CDT | Areal Flood Warning | GID | Mitchell, Osborne, Rooks | 9 hr |
| May 9, 1:57 AM CDT | Special Weather Statement | GID | Mitchell | 48 min |
| May 9, 2:28 AM CDT | Severe Thunderstorm Warning | GID | Mitchell | 32 min |
| May 9, 2:48 AM CDT | Special Weather Statement | GID | Rooks | 27 min |
| May 9, 3:01 AM CDT | Special Weather Statement | GID | Smith | 29 min |
| May 9, 3:29 AM CDT | Special Weather Statement | GID | Smith | 31 min |
| May 9, 5:33 PM CDT | Special Weather Statement | GID | Jewell | 42 min |
| May 9, 5:47 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 43 min |
| May 9, 6:12 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 48 min |
| May 9, 6:46 PM CDT | Areal Flood Advisory | GID | Jewell | 3 hr |
| May 9, 6:59 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 46 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.